MAUDE Adverse Event Report: SORIN GROUP ITALIA CSC14 CARDIOPLEGIA HEAT EXCHANGER; HEAT-EXCHANGER, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA CSC14 CARDIOPLEGIA HEAT EXCHANGER; HEAT-EXCHANGER, CARDIOPULMONARY BYPASS
Model Number CSC14 CARDIO.HEAT EXCHANGER N/S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia received a report that, during priming,plastic particles were seen floating within the heath exchanger csc14.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A1_a5 patient information was not provided.H11 sorin group italia is the manufacturer for csc14, the event has occurred in the united states.Complained device has returned to the manufacturing site for investigation.Visual inspection could not locate any particle inside the unit.Then, elution test was performed: bubbles generated were retained within the bubble trap and expelled through the purge port, with no plastic fragments detected.Based on product analysis, the presence of any foreign object within the device was not confirmed.Analysis of complaints database revealed no other similar occurrences notified for batches concerned (csc14 and pts) from the market, thus excluding any systematic quality deviation batch-related.Based on investigation findings, the following scenarios cannot be excluded: - the particle may have been lost during return shipment to livanova, as the purge port was not sealed.- the particle may have been introduced and remained undetected during csc14 manufacturing or pts assembly.- the particle may have originated from crystallization of salts in the priming solution, which later dissolved during testing or over time.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
CSC14 CARDIOPLEGIA HEAT EXCHANGER
Common Device Name
HEAT-EXCHANGER, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT   41037
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23838005
Report Number9680841-2025-900041
Device Sequence Number21149158
Product Code DTR
UDI-Device Identifier00803622155260
UDI-Public(01)00803622155260(17)270102(11)250102(240)627383702(10)2500200085
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K012898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSC14 CARDIO.HEAT EXCHANGER N/S
Device Catalogue Number025310 (IN 627383702)
Device Lot Number2411060127 (IN 2500200085)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown